MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. FIBERSCOPE "LF-GP"; TRACHEAL INTUBATION FIBERSCOPE

AIZU OLYMPUS CO., LTD. FIBERSCOPE "LF-GP"; TRACHEAL INTUBATION FIBERSCOPE
Model Number LF-GP
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned to olympus for evaluation.The cleaning, disinfection, and sterilization (cds) was performed by the customer.The device was dried by filtered compressed air and the dry process of the automated endoscope reprocessor (aer) and stored in a drying cabinet.The customer did not provide the specific steps taken during the cleaning sterilization and disinfection (cds) process.The customer did confirm that there were no deviations or deficiencies concerning reprocessing of the scope.Additionally, the customer confirmed that there were no suspected patient infections due to the facility findings.A supplemental report will be submitted if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus that during routine microbiological testing, the fiberscope tested positive for an unexpected contamination.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Despite good faith attempts the user culture results and cleaning disinfection and sterilization (cds) processes were not shared.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation and because the user culture results were not shared, the reported event could not be confirmed and a root cause could not be determined.Instructions for use (ifu) (reprocessing manual) warns on insufficient reprocessing by stating ¿failure to properly clean and high-level disinfect or sterilize endoscopic equipment after each examination can compromise patient safety.To minimize the risk of transmitting diseases from one patient to another, after each examination the endoscope must undergo thorough the manual cleaning followed by high-level disinfection or sterilization.¿ olympus will continue to monitor field performance for this device.

Brand Name
FIBERSCOPE "LF-GP"
Common Device Name
TRACHEAL INTUBATION FIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18222714
Report Number9610595-2023-18195
Device Sequence Number5709333
Product Code EOQ
UDI-Device Identifier04953170061998
UDI-Public04953170061998
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K981543
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF-GP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2023
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/27/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown